Thunderstorm Wind, Deschutes
- When
- July 2, 5:11 PM PST
- Where
- Deschutes County, 1 mi N of La Pine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.683, -121.483
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 2, 4:29 PM PST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 529 PM PDT SUN JUL 2 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE SHORT TERM...WITH WAVES MIGRATING IN THE FLOW ACROSS THE PACIFIC NORTHWEST. ONE OF THESE WAVES IS APPROACHING THE COAST CURRENTLY...AND WILL CROSS CENTRAL/EASTERN OREGON TONIGHT. ISOLATED SHOWERS ACROSS CENTRAL WASHINGTON ARE WEAKENING...WHILE ADDITIONAL CUMULUS BUILDUPS ARE FORMING ACROSS THE CENTRAL OREGON HIGHLANDS. SHWRS/TSTMS WILL DEVELOP BY LATE THIS AFTERNOON ACROSS CENTRAL OREGON...MIGRATING ACROSS NORTHEAST OREGON THIS EVENING AND TONIGHT. THIS WAVE IS APPROACHING A BIT LATER THAN THE IMPULSES THE LAST COUPLE OF DAYS...AND WILL LIKELY NOT EXIT NORTHEAST OREGON UNTIL LATE TONIGHT. THIS...ALONG WITH SOME RESIDUAL INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL KEEP TSTMS GOING INTO THE OVERNIGHT HOURS...ESPECIALLY FROM THE BLUES EASTWARD. WITH THE STORMS EARLIER TODAY PRODUCING PEA SIZED HAIL...ALONG WITH LOW LEVEL DRY AIR...WILL WORD GUSTY WINDS AND SMALL HAIL WITH THE TSTMS THIS EVENING. MORE AFTN/EVE ISOLATED TSTMS LIKELY ON MON/TUE WITH ADDITIONAL IMPULSES CROSSING THE AREA. TEMPERATURE/WIND WISE...HIGHER TEMPERATURES ALOFT WILL RESULT IN SURFACE TEMPERATURES REMAINING MUCH ABOVE NORMAL THROUGH THE SHORT TERM...WITH SOME FILTERING OF COOLER AIR ACROSS THE CASCADES ON TUESDAY. WILL RETAIN THE HEAT ADVISORY FOR THE WASHINGTON BASIN THROUGH MONDAY EVENING...WITH MOST OTHER LOWLAND AREAS JUST UNDER THE CENTURY MARK MONDAY AFTERNOON. WINDS WILL BEGIN TO INCREASE TUESDAY AFTERNOON ACROSS THE EAST CASCADE SLOPES AND THE GORGE AS THE BEGINNINGS OF MODIFIED MARINE AIR BEGIN TO WORK IN. .LONG TERM...WEDNESDAY THROUGH SUNDAY...FORECAST AREA REMAINS UNDER THE INFLUENCE OF UPPER LOW OFF THE PAC NW COAST. LOW MOVES SLOWLY TOWARD WASHINGTON COAST BY THE WEEKEND. SHORT WAVES MOVING ACROSS THE REGION WILL TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS. EXPECT TO SEE A COOLING TREND DURING THE EXTENDED PERIOD AS MARINE AIR MOVES IN ALONG WITH LOWERING HEIGHTS. BREEZY CONDITIONS FOR A FEW DAYS WED/THU WITH MARINE PUSH. && .AVIATION...VFR CONDITIONS NEXT 24 HOURS...EXCEPT NEAR THUNDERSTORMS UNTIL 06Z OVER HIGHER ELEVATIONS OF CENTRAL AND NORTHEAST OREGON WHERE MVFR CONDITIONS ARE POSSIBLE DUE TO LOWER VISIBILITY FROM HEAVY RAIN AND LOWER CEILINGS ASSOCIATED WITH SCATTERED THUNDERSTORMS. THUNDERSTORMS MAY PRODUCE SMALL HAIL AS WELL. OTHERWISE...SCATTERED CUMULUS ACROSS THE REGION THROUGH THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. STORMS ARE MOVING NORTH-NORTHEAST AT 20 KT AT THIS TIME AND ARE MOVING FROM THE BLUE MOUNTAINS INTO FOOTHILLS OF THE BLUE MOUNTAIN. SHOWERY PRECIPITATION WILL DISSIPATE AFTER MIDNIGHT. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 64 98 64 97 / 20 10 20 10 ALW 67 98 68 98 / 20 10 20 10 PSC 64 101 65 99 / 10 10 10 10 YKM 62 98 64 96 / 10 10 10 10 HRI 63 100 65 97 / 20 10 10 10 ELN 61 97 61 95 / 10 10 10 10 RDM 53 91 51 86 / 20 20 20 20 LGD 59 95 58 96 / 30 20 20 20 5J0 56 94 54 94 / 30 20 20 20 DLS 65 97 64 91 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...HEAT ADVISORY UNTIL 7 PM PDT MONDAY FOR WAZ028. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/94/94
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
958 AM PDT SUN JUL 2 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-031400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
958 AM PDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
EXCESSIVE HEAT
LOWER COLUMBIA BASIN OF WASHINGTON
A MOIST SOUTHWESTERLY FLOW WITH EMBEDDED WEAK DISTURBANCES WILL
RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING OVER CENTRAL AND NORTHEASTERN
OREGON. WHILE CONDITIONS ARE NOT SUITABLE FOR ORGANIZED SEVERE
THUNDERSTORMS...ISOLATED STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL.
WARM TEMPERATURES WILL OCCUR ACROSS THE COLUMBIA BASIN SUNDAY
AFTERNOON...WITH AFTERNOON READINGS OVER 100 DEGREES. A HEAT
ADVISORY HAS BEEN ISSUED FOR THE LOWER COLUMBIA BASIN OF WASHINGTON.
REFER TO AWIPS ID PDXNPWPDT WMO HEADER WWUS76 KPDT FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
EXCESSIVE HEAT MONDAY
LOWER COLUMBIA BASIN OF WASHINGTON
MOIST SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH MOST OF THE NEXT
WEEK WITH OCCASIONAL WEAK DISTURBANCES LEADING TO A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.
TEMPERATURES WILL CONTINUE TO BE WARM ACROSS THE COLUMBIA
BASIN...WITH AFTERNOON READINGS AGAIN REACHING OVER 100 DEGREES ON
MONDAY AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR THE LOWER
COLUMBIA BASIN OF WASHINGTON. REFER TO AWIPS ID PDXNPWPDT WMO
HEADER WWUS76 KPDT FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Medford radar (KMAX), 205 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526178.